Louisiana, 2007Lightning Strike in Louisiana, September 3, 2007
September 3, 2007 · NWS LIX · 1 event in 1 county or zone
Isolated thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed in an unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 3, 2:53 PM CST, 37 minutes earlier.
Area forecast discussion, Sep 3, 2:53 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT MON SEP 3 2007
.DISCUSSION...
THE LATEST SURFACE ANALYSIS AND SATELLITE IMAGERY SHOW SURFACE
AND MID LEVEL HIGH PRESSURE FIRMLY IN CONTROL ACROSS THE FORECAST
AREA. ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DOT THE
RADAR SCOPE...MAINLY IN THE COASTAL AREAS. THE STRONGEST ACTIVITY
LIES TO OUR WEST WHERE THE BEST MOISTURE SURGE IS.
THE PATTERN REMAINS UNCHANGED OVER THE NEXT 24 HOURS...THUS WE CAN
EXPECT ANOTHER ROUND OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS
TOMORROW. IT LOOKS LIKE EASTERLY FLOW WILL BRING A BIT OF DRIER
AIR TO COASTAL MISSISSIPPI WEDNESDAY THROUGH THE END OF THE WEEK.
HOWEVER...THIS SHOULD NOT BE ENOUGH TO PROHIBIT CONVECTIVE
DEVELOPMENT GIVEN DAYTIME HEATING AND LOCAL CONVERGENCE. FORTY
PERCENT POPS FOR THE DAY...TWENTY PERCENT FOR THE NIGHT LOOKS GOOD
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. WITH THE CLOUD
COVER AND EXPECTED PRECIPITATION ACTIVITY...TEMPERATURES WILL
REMAIN AROUND AVERAGE THROUGH THE PERIOD.
THE GFS IS HINTING THAT A COLD FRONT WILL APPROACH LATE IN THE
WEEKEND. OF COURSE...THIS WOULD HELP TO KEEP RAIN CHANCES UP UNTIL
THE PASSAGE EARLY NEXT WEEK. STAY TUNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 90 70 90 / 30 60 30 50
BTR 72 90 71 91 / 30 60 30 50
MSY 75 90 75 90 / 30 60 30 50
GPT 72 90 72 90 / 30 40 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 3, 9:30 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON SEP 3 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON SEP 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THIS AFTERNOON INTO EARLY EVENING.
A FEW OF THE THUNDERSTORMS MAY BE STRONG...PRODUCING GUSTY WINDS
AND FREQUENT LIGHTNING STRIKES. RAINFALL RATES COULD APPROACH 2
TO 3 INCHES PER HOUR...WHICH COULD LEAD TO SOME STREET FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
92/JSS
In the hours before
Local storm report, Sep 3, 2:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT MON SEP 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM DOWNBURST BILOXI 30.42N 88.93W
09/03/2007 HARRISON MS LAW ENFORCEMENT
BILOXI PD REPORTED WIND MOVED A TRAILER INTO THE STREET
ON SOUTH RIVER DRIVE. CELL PULSED AND RAINED OUT IN 2-3
VOLUME SCANS.
&&
RRICKSLightning, Livingston
- When
- September 3, 3:30 PM CST
- Where
- Livingston County, Denham Spgs
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.480, -90.950
A lightning strike caused a fire that damaged twelve apartments in an apartment building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in American Samoa, September 3, 20072 events
- Wildfire in Washington, September 3 to 6, 20071 event
- Heavy Rain in American Samoa, September 3, 20071 event
- Flash Flood in Texas, September 3, 20071 event
- Damaging Wind in Mississippi, September 3, 200750 kt wind · 1 event
- Funnel Cloud in Florida, September 3, 20071 event
- Waterspout in Gulf of Mexico, September 3, 20071 event
- High Wind in Nevada, September 3, 200750 kt wind · 1 event
- Damaging Wind in Utah, September 3, 200751 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60125.